Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 16, NWS La Crosse, WI

December 13, 2015Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Dec 13, 2015, 10:54 AM CST for Clayton County, Iowa. It took effect at Dec 14, 2015, 1:23 AM CST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Dec 13, 2015, 10:54 AM CST (16:54 UTC)
In effect from
Dec 14, 2015, 1:23 AM CST
Expired
Dec 16, 2015, 9:45 AM CST
In force
56 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Elkader (EKDI4). The gauge peaked at 12.80 ft at Dec 14, 2015, 4:00 PM CST.

actionminormoderate5101512/1312/1412/1512/1612/17
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS43 KARX 131654
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CST SUN DEC 13 2015

...Flood Warning In Effect For The Turkey River At Elkader...

Recent heavy rainfall in addition to expected additional rainfall is
expected to bring significcant rises on the Turkey river. As a
result...flooding is anticipated at Elkader. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, & 
including NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC043-140454-
/O.NEW.KARX.FL.W.0016.151214T0723Z-151216T1545Z/
/EKDI4.1.ER.151214T0723Z.151215T0000Z.151215T2145Z.NO/
1054 AM CST SUN DEC 13 2015

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Turkey River At Elkader.
* from late tonight to Wednesday morning.
* At  9:45 AM Sunday the stage was 6.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 14.5 feet by Monday evening. The river will fall below
  flood stage by Tuesday.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$
4 follow-up statements
580 
WGUS83 KARX 141139
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 AM CST MON DEC 14 2015

.Rainfall of 2 to 4 inches over the Turkey River basin has caused
the river to rise. Minor flooding is expected. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC043-150239-
/O.EXT.KARX.FL.W.0016.000000T0000Z-151216T1930Z/
/EKDI4.1.ER.151214T1136Z.151215T0000Z.151216T0130Z.NO/
539 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Turkey River At Elkader.
* until Wednesday afternoon...Or until the warning is cancelled.
* At  4:45 AM Monday the stage was 11.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 14.4 feet by this evening. The river will fall below 
  flood stage by Tuesday evening.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-150239-
/O.EXT.KARX.FL.W.0017.151214T1138Z-151216T2043Z/
/GRBI4.1.ER.151214T1056Z.151215T0600Z.151216T0243Z.NO/
539 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Turkey River At Garber.
* until Wednesday afternoon...Or until the warning is cancelled.
* At  5:15 AM Monday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday 
  evening.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$

db
707 
WGUS83 KARX 141746
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 AM CST MON DEC 14 2015

.Recent heavy rain has resulted in rises on area rivers and river
levels will rise above flood stage along the Turkey river.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC043-150846-
/O.EXT.KARX.FL.W.0016.000000T0000Z-151217T0138Z/
/EKDI4.1.ER.151214T1437Z.151215T0600Z.151216T0738Z.NO/
1146 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Turkey River At Elkader.
* until Wednesday evening...Or until the warning is cancelled.
* At 10:45 AM Monday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.5 feet  
  Tuesday morning. The river will fall below flood stage Wednesday 
  morning.

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-150846-
/O.EXT.KARX.FL.W.0017.000000T0000Z-151217T0000Z/
/GRBI4.2.ER.151214T1056Z.151215T0600Z.151216T0600Z.NO/
1146 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Turkey River At Garber.
* until Wednesday evening...Or until the warning is cancelled.
* At 11:15 AM Monday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will rise between 20 and 21 feet  
  Tuesday morning. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
849 
WGUS83 KARX 150215
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
815 PM CST MON DEC 14 2015

.The Flood Warning continues for The Turkey River At Elkader and
Garber.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC043-151715-
/O.EXT.KARX.FL.W.0016.000000T0000Z-151216T2125Z/
/EKDI4.1.ER.151214T1437Z.151215T1200Z.151216T0325Z.NO/
815 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Turkey River At Elkader.
* until Wednesday afternoon...Or until the warning is cancelled.
* At  7:45 PM Monday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.1 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday 
  evening.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-151715-
/O.EXT.KARX.FL.W.0017.000000T0000Z-151217T0103Z/
/GRBI4.2.ER.151214T1056Z.151215T1200Z.151216T0703Z.NO/
815 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Turkey River At Garber.
* until Wednesday evening...Or until the warning is cancelled.
* At  7:15 PM Monday the stage was 19.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by 
  Tuesday morning. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 19.0 feet...County Road X3C at the south end of Garber 
  becomes inundated.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
550 
WGUS83 KARX 150843
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 AM CST TUE DEC 15 2015

.The Flood Warning for the Turkey River at Elkader is cancelled. 
The river fell below Minor Flood Stage early this morning and will
continue to fall the rest of the week. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC043-150913-
/O.CAN.KARX.FL.W.0016.000000T0000Z-151216T2125Z/
/EKDI4.1.ER.151214T1437Z.151214T2245Z.151215T0707Z.NO/
243 AM CST TUE DEC 15 2015

The Flood Warning is cancelled for
  The Turkey River At Elkader.
* At  1:45 AM Tuesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 1:07 AM Tuesday.
* Forecast...The river will continue to fall to 8.6 feet by Wednesday
  morning.
* Impact...At 12.0 feet...Minor flooding occurs in areas near the 
  river.

$$

Rogers

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Dec 13, 10:34 AM CST, 20 minutes earlier.

Area forecast discussion, Dec 13, 10:34 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1034 AM CST SUN DEC 13 2015

.UPDATE...
ISSUED AT 1034 AM CST SUN DEC 13 2015

SOME VERY HEAVY RAINFALL OVERNIGHT INTO THIS MORNING AHEAD OF A
STRENGTHENING STORM SYSTEM OVER THE SOUTHERN PLAINS. AS MUCH AS
3.82 INCHES WAS REPORTED NEAR VIROQUA IN SOUTHWEST WISCONSIN WITH
A SWATH OF 1-2.5 INCHES SURROUNDING THIS FROM NORTHEAST IA INTO
SOUTHWEST/CENTRAL WI. CURRENT RADAR SHOWING LIGHT RAIN FALLING
ACROSS MUCH OF NORTHEAST IA INTO SOUTHWEST/CENTRAL WI WITH ANOTHER
SLUG OF MODERATE RAINFALL PUSHING ACROSS THE CENTRAL
PLAINS...HEADING TOWARD OUR AREA. LOOKS LIKE THIS WILL ARRIVE THIS
AFTERNOON. EXPANDED THE FLOOD WATCH SLIGHTLY TO INCLUDE LA
CROSSE/HOUSTON/WINNISHIEK COUNTIES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 407 AM CST SUN DEC 13 2015

CHALLENGES INCLUDE RAIN AMOUNTS/COVERAGE AND POTENTIAL FLOODING
TODAY AND TONIGHT. 13.00Z GLOBAL MODELS ARE IN GOOD AGREEMENT AND
WILL USE A BLENDED SOLUTION FOR THE REMAINDER OF THIS STORM
SYSTEM.

EARLY THIS MORNING...QUITE A BIT OF THUNDER OCCURRING ACROSS
NORTHEAST IA INTO SOUTHWEST WI DESPITE MINIMAL ELEVATED CAPE (100
TO 200 J/KG OF MUCAPE PER SPC MESOANALYSIS PAGE). THIS HAS
RESULTED IN A QUICK 1 TO 2 PLUS INCHES IN A RELATIVELY NARROW
BAND FROM NORTH OF OELWEIN TO VIROQUA. WIDESPREAD SHOWERS WITH
ISOLATED THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE DAY AND INTO
TONIGHT AS A WARM FRONT CURRENTLY LOCATED NEAR THE WI/IL BORDER
LIFTS NORTH AND WEST...STALLING OUT ACROSS THE FORECAST AREA LATER
TODAY. THERE COULD BE A BIT OF A BREAK IN PRECIP LATE THIS MORNING
INTO THE EARLY AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST THIRD
OF THE FORECAST AREA...BUT OTHERWISE EXPECT PERIODS OF RAIN. A
MORE CONTINUOUS AREA OF MODERATE TO HEAVY RAIN IS EXPECTED LATE
THIS AFTERNOON AND EVENING AS THE PRIMARY 500 HPA CLOSED LOW LIFTS
NORTHEASTWARD. MINIMAL ELEVATED CAPE ESSENTIALLY DISAPPEARS LATER
TODAY...BUT DEEP FORCING/LIFT WITHIN THE ICE PRODUCTION LAYER
COULD STILL RESULT IN SOME ISOLATED THUNDERSTORMS AND HIGHER
RAINFALL RATES. THEREFORE...EXTENDED ISOLATED THUNDER MENTION
THROUGH THE DAY AND INTO TONIGHT FOR MUCH OF THE AREA.

GIVEN THE RAIN THAT HAS FALLEN ALREADY THIS MORNING...THE HIGHLY
ANOMALOUS PWATS MOVING INTO THE FORECAST AREA LATER TODAY AND
TONIGHT (AROUND 1.25 INCHES WHICH IS 5 TO 6 STANDARD DEVIATIONS
ABOVE CLIMATOLOGY)...AND THE POTENTIAL FOR ADDITIONAL STORMS...WILL
ISSUE A FLOOD WATCH FOR THE SOUTHEAST THIRD OF THE FORECAST AREA
THROUGH 21Z MONDAY. THE POTENTIAL EXISTS FOR PONDING OF WATER ON
ROADS AND LOW-LYING AREAS AS WELL AS MINOR FLOODING ON AREA
STREAMS AND RIVERS. SEE HYDROLOGY SECTION FOR MORE INFORMATION.

TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON HOW FAR NORTH AND
WEST THE WARM FRONT PROGRESSES. LATEST GUIDANCE KEEPS IT A BIT
FURTHER EAST...SO THINK RECORD HIGHS MAY NOW BE OUT OF REACH...AT
LEAST FROM CHARLES CITY TO LA CROSSE TO WISCONSIN RAPIDS AND
POINTS TO THE NORTHWEST. EXPECT A STRONG GRADIENT FROM NORTHWEST
(MID TO UPPER 40S) TO SOUTHEAST (MID 50S TO NEAR 60 DEGREES).

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 407 AM CST SUN DEC 13 2015

SURFACE LOW RAPIDLY LIFTS FROM CENTRAL IA INTO THE NORTHERN GREAT
LAKES ON MONDAY AS THE MAIN DEFORMATION AXIS SWINGS ACROSS THE
REGION. WIDESPREAD RAIN EARLY IN THE DAY WILL GRADUALLY PUSH
NORTHEAST OF THE FORECAST AREA WITH A RETURN TO MOSTLY DRY
CONDITIONS BY MONDAY EVENING. PRECIP TYPE WILL REMAIN AS RAIN
GIVEN WARM LOW-LEVEL THERMAL PROFILE. WEST-NORTHWEST WINDS WILL
INCREASE BEHIND THE DEPARTING LOW WITH OCCASIONAL GUSTS TO AROUND
20 MPH ACROSS NORTHEAST IA AND SOUTHEAST MN. HIGHS MONDAY WILL
RANGE FROM THE MID 40S TO MID 50S.

TUESDAY WILL BE DRY WITH THE NEXT BEST CHANCE FOR PRECIP TUESDAY
NIGHT THROUGH WEDNESDAY AS ANOTHER STRONG 500 HPA CLOSED LOW MOVES
ACROSS THE UPPER MIDWEST. STILL APPEARS AS IF MOST PRECIP WILL
FALL NORTH AND WEST OF THE FORECAST AREA...BUT WITH COLDER AIR
MASS IN PLACE...A WINTRY MIX IS POSSIBLE AT NIGHT.

LITTLE TO NO PRECIP EXPECTED WEDNESDAY NIGHT THROUGH THE REST OF
NEXT WEEK. BIGGER STORY WILL BE A RETURN TO MORE NORMAL MID-
DECEMBER TEMPERATURES. MUCH COLDER AIR MASS MOVES INTO THE REGION
BEHIND WEDNESDAY/S WAVE...RESULTING IN HIGH TEMPERATURES FALLING
INTO THE 20S TO LOWER 30S THURSDAY THROUGH SATURDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 521 AM CST SUN DEC 13 2015

AN EXTENDED PERIOD OF MOSTLY LIFR/IFR CIGS AND IFR/MVFR VSBYS IN LOW
CLOUDS...BR/FG AND RAIN EXPECTED TODAY THRU MONDAY. A STRONG AND
RATHER SLOW MOVING LOW WILL LIFT OUT OF THE SOUTHERN PLAINS TODAY
AND ACROSS THE UPPER MIDWEST TONIGHT AND MONDAY. THE FIRST...MORE
WIDESPREAD ROUND OF RAIN WAS LIFTING NORTH OF THE TAF SITES AS OF
13.11Z. APPEARS RAIN THRU MUCH OF THIS MORNING AND EARLY THIS
AFTERNOON WILL BE MORE SCT...HOWEVER THE LOW CIGS AND SOME BR ARE
EXPECTED TO PERSIST THRU THE DAY. ANOTHER ROUND OF WIDESPREAD MDT TO
HEAVY RAIN IS THEN EXPECTED TO LIFT ACROSS THE AREA FROM LATE THIS
AFTERNOON THRU MUCH OF TONIGHT AS THE LOW APPROACHES. THE LIFR/IFR
CIGS TO CONTINUE...WITH MOSTLY IFR VSBYS IN RA/BR EXPECTED TONIGHT.
AS THE LOW APPROACHES...NORTHEAST WINDS LOOK TO INCREASE AS WELL
LATER TONIGHT...TO 10-20KTS...GUSTING 25-30KTS AT LOCATIONS LIKE
KRST BY MON MORNING.

&&

.HYDROLOGY...
ISSUED AT 407 AM CST SUN DEC 13 2015

AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL OVER THE NEXT COUPLE
DAYS WILL RESULT IN RISES ON AREA RIVERS AND STREAMS. MINOR
FLOODING IS POSSIBLE NEXT WEEK ALONG PORTIONS OF THE BLACK...
YELLOW...AND WISCONSIN RIVERS. MONITOR THE LATEST RIVER FORECASTS
AND STATEMENTS CLOSELY.

THE PERIOD OF HEAVIEST RAINFALL LOOKS TO OCCUR THIS AFTERNOON INTO
TONIGHT. DURING THIS TIMEFRAME SOME PONDING OF WATER IS POSSIBLE
IN LOW SPOTS AND POOR DRAINAGE AREAS. A FLOOD WATCH HAS BEEN
ISSUED THROUGH 21Z MONDAY FOR THE SOUTHEAST THIRD OF THE FORECAST
AREA GIVEN WHAT HAS ALREADY FALLEN THIS MORNING AND THE POTENTIAL
FOR ADDITIONAL HEAVY RAIN AND ISOLATED THUNDERSTORMS LATER TODAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WIZ041>044-053>055-061.

MN...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MNZ096.

IA...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR IAZ010-011-029-030.

&&

UPDATE...DAS
SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION.....RIECK
HYDROLOGY...ROGERS
Hazardous weather outlook, Dec 13, 10:45 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 AM CST SUN DEC 13 2015

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141200-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
1045 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTHEAST
MINNESOTA AND PORTIONS OF NORTHEAST IOWA...AND SOUTHWEST
INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. PERIODS OF MODERATE
TO HEAVY RAIN AND ISOLATED THUNDERSTORMS WITH LIGHTNING WILL MOVE
ACROSS THE REGION THROUGH TONIGHT...PRODUCING AN ADDITIONAL 1 TO
2 INCHES OF RAINFALL. PONDING OF WATER ON ROADS AND IN LOW LYING
AREAS IS POSSIBLE. SOME MINOR FLOODING IS ALSO POSSIBLE ON AREA
RIVERS AND STREAMS. IN ADDITION...DUE TO THE WET GROUND...A FEW
ROCKSLIDES IN STEEPER TERRAIN COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES THROUGH MONDAY MID AFTERNOON. WIDESPREAD
RAIN MONDAY MORNING WILL GRADUALLY MOVE OUT OF THE REGION THROUGH
THE DAY. AN ADDITIONAL QUARTER TO A HALF INCH OF RAINFALL IS
POSSIBLE. THE THREAT OF PONDING WATER ON ROADS AND IN LOW LAYING
AREAS WILL CONTINUE THROUGH MONDAY. THE THREAT FOR MINOR RIVER
FLOODING WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEK AS
RUNOFF MOVES THROUGH THE RIVER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF RAINFALL AND POSSIBLE FLOODING ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
141200-
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
1045 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF MODERATE TO HEAVY RAIN AND ISOLATED THUNDERSTORMS WITH
LIGHTNING WILL MOVE ACROSS THE REGION THROUGH TONIGHT...PRODUCING
AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL. SOME MINOR FLOODING IS
ALSO POSSIBLE ON AREA RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD RAIN MONDAY MORNING WILL GRADUALLY MOVE OUT OF THE
REGION THROUGH THE DAY. AN ADDITIONAL QUARTER TO A HALF INCH OF
RAINFALL IS POSSIBLE. THE THREAT FOR MINOR RIVER FLOODING WILL
CONTINUE THROUGH THE FIRST HALF OF THE WEEK AS RUNOFF MOVES
THROUGH THE RIVER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAINFALL AND POSSIBLE FLOODING ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/ROGERS

In the hours before

Special weather statement, Dec 13, 9:21 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 AM CST SUN DEC 13 2015

IAZ008-009-MNZ086-087-094-095-131730-
MITCHELL-HOWARD-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN
921 AM CST SUN DEC 13 2015

...AREAS OF DENSE FOG THIS MORNING...

IF TRAVELING THIS MORNING BE PREPARED FOR SOME DENSE FOG THROUGH
11 AM. VISIBILITIES WILL BE REDUCED BELOW A 1/4 MILE AT
TIMES...MAKING TRAVEL DIFFICULT. LOOK FOR SOME IMPROVEMENT BETWEEN
11 AM AND NOON.

DAS
Local storm report, Dec 13, 10:10 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1010 AM CST SUN DEC 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 ESE VIROQUA           43.55N 90.87W
12/13/2015  M3.82 INCH       VERNON             WI   COCORAHS

            COCORAHS STATION VIROQUA 0.8 ESE /WI-VR-2/

0700 AM     HEAVY RAIN       1 E VIROQUA             43.56N 90.88W
12/13/2015  M3.61 INCH       VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION VIROQUA /VQAW3/

1003 AM     HEAVY RAIN       WAUKON                  43.27N 91.48W
12/13/2015  M3.50 INCH       ALLAMAKEE          IA   PUBLIC

0940 AM     HEAVY RAIN       3 E VIROQUA             43.55N 90.82W
12/13/2015  M3.27 INCH       VERNON             WI   MESONET

            MESONET STATION YTTRI DAM /YTDW3/

0845 AM     HEAVY RAIN       1 E ELDORADO            43.05N 91.81W
12/13/2015  M2.98 INCH       FAYETTE            IA   MESONET

            MESONET STATION ELDORADO /EDRI4/

0454 AM     HEAVY RAIN       3 E VIROQUA             43.55N 90.82W
12/13/2015  M2.83 INCH       VERNON             WI   MESONET

            MESONET STATION YTTRI DAM /YTDW3/

0445 AM     HEAVY RAIN       1 E ELDORADO            43.05N 91.81W
12/13/2015  M2.79 INCH       FAYETTE            IA   MESONET

            MESONET STATION ELDORADO /EDRI4/

0941 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
12/13/2015  M2.75 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/

0700 AM     HEAVY RAIN       6 NNW FRANKVILLE        43.27N 91.68W
12/13/2015  M2.74 INCH       WINNESHIEK         IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION DECORAH 6ESE /DRHI4/

0929 AM     HEAVY RAIN       4 SSE WESTBY            43.61N 90.82W
12/13/2015  M2.64 INCH       VERNON             WI   MESONET

            MESONET STATION SEAS BRANCH DAM /SBDW3/

0855 AM     HEAVY RAIN       6 SW VIROQUA            43.49N 90.95W
12/13/2015  M2.56 INCH       VERNON             WI   MESONET

            MESONET STATION THOMPSON DAM /TPDW3/

0944 AM     HEAVY RAIN       3 S WESTBY              43.61N 90.85W
12/13/2015  M2.52 INCH       VERNON             WI   MESONET

            MESONET STATION SEAS BRANCH HAUGEN /SBHW3/

0600 AM     HEAVY RAIN       1 S DE SOTO             43.42N 91.19W
12/13/2015  M2.45 INCH       CRAWFORD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION DE SOTO 1SE /VICW3/

0521 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
12/13/2015  M2.36 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/

0939 AM     HEAVY RAIN       3 SE WESTBY             43.62N 90.81W
12/13/2015  M2.36 INCH       VERNON             WI   MESONET

            MESONET STATION HIDDEN VALLEY DAM /HVDW3/

0454 AM     HEAVY RAIN       4 SSE WESTBY            43.61N 90.82W
12/13/2015  M2.28 INCH       VERNON             WI   MESONET

            MESONET STATION SEAS BRANCH DAM /SBDW3/

0700 AM     HEAVY RAIN       2 ESE MONROE CENTER     44.11N 89.92W
12/13/2015  M2.27 INCH       ADAMS              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MONROE CENTER 1E
            /MROW3/

0958 AM     HEAVY RAIN       4 WSW VIROQUA           43.54N 90.96W
12/13/2015  M2.25 INCH       VERNON             WI   MESONET

            MESONET STATION SIDIE HOLLOW DAM /SIDW3/

0955 AM     HEAVY RAIN       KENDALL                 43.79N 90.37W
12/13/2015  M2.23 INCH       MONROE             WI   MESONET

            MESONET STATION KENDALL /C1930/

0458 AM     HEAVY RAIN       3 S WESTBY              43.61N 90.85W
12/13/2015  M2.16 INCH       VERNON             WI   MESONET

            MESONET STATION SEAS BRANCH HAUGEN /SBHW3/

0555 AM     HEAVY RAIN       2 NNW VIROQUA           43.58N 90.90W
12/13/2015  M2.02 INCH       VERNON             WI   AWOS

            AWOS STATION VIROQUA MUNICIPAL AIRPORT /Y51/

0459 AM     HEAVY RAIN       3 SE WESTBY             43.62N 90.81W
12/13/2015  M2.00 INCH       VERNON             WI   MESONET

            MESONET STATION HIDDEN VALLEY DAM /HVDW3/

0948 AM     HEAVY RAIN       1 WNW NECEDAH           44.03N 90.08W
12/13/2015  M1.92 INCH       JUNEAU             WI   MESONET

            MESONET STATION NECEDAH /NEHW3/

0505 AM     HEAVY RAIN       KENDALL                 43.79N 90.37W
12/13/2015  M1.91 INCH       MONROE             WI   MESONET

            MESONET STATION KENDALL /C1930/

0700 AM     HEAVY RAIN       LA FARGE                43.57N 90.64W
12/13/2015  M1.84 INCH       VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LA FARGE /LAFW3/

0558 AM     HEAVY RAIN       2 NNE CAMP DOUGLAS      43.94N 90.25W
12/13/2015  M1.84 INCH       JUNEAU             WI   ASOS

            ASOS STATION VOLK FIELD AIRPORT /VOK/

0956 AM     HEAVY RAIN       3 SE CASHTON            43.70N 90.74W
12/13/2015  M1.78 INCH       VERNON             WI   MESONET

            MESONET STATION KLINKNER DAM /KKDW3/

0443 AM     HEAVY RAIN       4 WSW VIROQUA           43.54N 90.96W
12/13/2015  M1.77 INCH       VERNON             WI   MESONET

            MESONET STATION SIDIE HOLLOW DAM /SIDW3/

0907 AM     HEAVY RAIN       3 WNW WAUKON JCT        43.17N 91.24W
12/13/2015  M1.64 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 SE WATERVILLE /YSPI4/

0900 AM     HEAVY RAIN       READSTOWN               43.45N 90.76W
12/13/2015  M1.59 INCH       VERNON             WI   MESONET

            MESONET STATION READSTOWN /REAW3/

0937 AM     HEAVY RAIN       MAUSTON                 43.80N 90.07W
12/13/2015  M1.57 INCH       JUNEAU             WI   MESONET

            MESONET STATION MAUSTON /C3882/

0700 AM     HEAVY RAIN       3 ENE WESTBY            43.67N 90.81W
12/13/2015  M1.56 INCH       VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WESTBY 3ENE /WESW3/

0940 AM     HEAVY RAIN       3 WNW DELLWOOD          44.00N 89.99W
12/13/2015  M1.55 INCH       JUNEAU             WI   MESONET

            MESONET STATION 3 NW DELLWOOD /D7569/

0938 AM     HEAVY RAIN       3 N WESTBY              43.70N 90.85W
12/13/2015  M1.53 INCH       VERNON             WI   MESONET

            MESONET STATION DAHLEN DAM /DHDW3/

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:15 PM CSTRiver Flood WatchARXFloyd38 hr
Dec 13, 3:08 AM CSTAreal Flood AdvisoryARXAllamakee, Clayton, Fayette, Winneshiek4 hr
Dec 13, 4:07 AM CSTFlood WatchARXAllamakee, Clayton, Fayette, Winneshiek32 hr

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.